Draft 14 March 201726 June 2008

INTERNATIONAL SOCIETY OF ADDICTION JOURNAL EDITORS ANNUAL MEETING – BAR HARBOR INN, BAR HARBOR, MAINE, SEPTEMBER 4-6, 2008

Thursday September 4	Arrival (hotel check-in from 2pm)	
4:00 pm	Meeting of the Nomenclature and Terminology Group (new members welcome)	Tom Babor
From 6.00 pm	Opening reception and light buffet supper	Porcupine Room
%%%%%%%%%	Friday September 5	%%%%%%%%
From 7.00 am	Breakfast	
8.00-10.30 am	Meeting of ISAJE Board of Directors	Guest Room – Oceanfront Lodge 2 nd floor
8.30-10.30 am	Workshop on best practice in the editorial office "Challenges in the life of an addictions journal editor"	Porcupine Room Workshop leader: Peter M Miller, Addictive Behaviors
10.30 am	Coffee and registrations	
11.00 am	Welcome and introductions	Gerhard Buehringer
SESSION ONE	PUBLISHING ETHICS	Chaired by Tom Babor
11.15 am-12.30 pm	[talk 30 mins; discussion 45 mins] Keynote address by Sheldon Krimsky, Tufts University "How science and medical journals are responding to conflicts of interest in their publications"	Discussants Tom McGovern & Gerhard Buehringer
12.30-1.45 pm	Lunch (provided in Porcupine Room)	

SESSION TWO 1.45 -2.45 pm	QUALITY GUIDELINES	Chaired by Andrey Soloviev
1.45-2.15 pm	Revisiting the Farmington Consensus <i>[discussion,30 mins]</i>	Tom McGovern
2.15-2.30 pm	Elsevier Publishing Ethics Resource Kit <i>[invited presentation. 15 mins]</i>	Dan Morgan, Elsevier
2.30-2.45 pm	Status report on the ATOD specialist libraries [<i>invited</i> <i>presentation. 15 mins</i>]	Andrea Mitchell, SALIS
SESSION THREE 2.45-3.45 pm	QUALITY ASSURANCE 15-20 min sessions on:- Performance indicators and ISAJE Practical support for new and prospective members Mentoring and consultative service for young authors	Chaired by Flavio Poldrugo
		Richard Pates
		Richard Pates
		Ian Stolerman
3.45 pm	Refreshments	
4.20 pm	Meet for bus tour of Acadia National Park with dinner at the Jordan Pond House Restaurant (7 pm)	
%%%%%%%%%	Saturday September 6	%%%%%%%%%
From 7.00 am	Breakfast	
SESSION FOUR 8.30-9.40 am	QUALITY IMPROVEMENT 20-30 min sessions on:-	Chaired by Isidore Obot
8.30-8.40 am	Launch of 2 nd edition of "Publishing Addiction Science"	Tom Babor and fellow editors
8.40-9.00 am 9.00-9.20 am	Marketing the book Learning material based on the book	Peter Miller
	 Online tutorial Workshops for referees - a pilot project 	Tom Babor Kerstin Stenius
9:20-9:40 am	Terminology: concepts and practice	Kerstin Stenius and Tom Babor

	Draft <u>14 March 2017</u> 26 June 2008				
SESSION FIVE	NEW JOURNAL EDITORS	Chaired by []			
9.40-10.00 am	"It's My Journal" [invited presentation]	[journal editor]			
10.00-10.20 am	"It's My Journal" [invited presentation]	[journal editor]			
10.20-10.50 am	Refreshments				
SESSION SIX 10.50am-12.20 pm	POLICY ISSUES	Chaired by Robert West			
45 mins 45 mins	CSPI Consensus paper [15 mins presentation; 30 mins discussion] Institutional demands for open access to research publications [panel discussion]	Presenter: Tom Babor; discussion leader Bob Balster Chair: [] Panellists [Andrea Mitchell; Silvana Marciano; a journal editor]			
12.30-1.45 pm	Lunch				
SESSION SEVEN 1.45 -3.15 pm	ANNUAL GENERAL MEETING OF ISAJE Includes announcement of the new Board and officers; report on database systems and Thomson ISI; the reviewers database; news on ISAJE/WHO Young Scholars Award etc.	Chaired by Gerhard Buehringer and Tom Babor			
3.15-3.45 pm	Refreshments				
	Kellesiinents				
SESSION EIGHT	POLICY ISSUES continued	Chaired by []			
SESSION EIGHT 3.45-4.30 pm		Presenter Kerstin Stenius;			
	POLICY ISSUES continued The CLARION Declaration and background paper: discussion of ISAJE editors' role in dissemination [15 mins presentation; 30	Presenter Kerstin Stenius; Discussant Isidore			

7.30 pm	Conference dinner: Maine lobster bake	Porcupine Room

Saturday	Departure (hotel check-
September 7	out time 11.00 am)

ISAJE is grateful to Elsevier Science Publishers and to Wiley-Blackwell for so generously supporting our activities